Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 30, 2005, 12:30 AM CDT for Waushara County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 30, 2005, 1:22 AM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 300530 SVRGRB WIC137-300630- /O.NEW.KGRB.SV.W.0073.050630T0530Z-050630T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1230 AM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN THIS INCLUDES THE CITY OF WAUTOMA * UNTIL 130 AM CDT * AT 1227 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF PLAINFIELD...OR ABOUT 25 MILES WEST OF WAUTOMA...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUTOMA BY 1250 AM... REDGRANITE BY 1255 AM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND POSSIBLY SOME HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4424 8960 4398 8960 4397 8891 4424 8891 $$ SKOWRONSKI
3 follow-up statements
000 WWUS53 KGRB 300550 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1250 AM CDT THU JUN 30 2005 WIC137-300630- /O.CON.KGRB.SV.W.0073.000000T0000Z-050630T0630Z/ WAUSHARA WI- 1250 AM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR WAUSHARA COUNTY... AT 1244 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHFORD...OR ABOUT 7 MILES WEST OF WAUTOMA...MOVING EAST AT 65 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REDGRANITE...LOHRVILLE...SPRING LAKE AND MOUNT MORRIS BY 1255 AM... LAT...LON 4424 8960 4398 8960 4397 8891 4424 8891 $$ SKOWRONSKI
000 WWUS53 KGRB 300604 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 102 AM CDT THU JUN 30 2005 WIC137-300630- /O.CON.KGRB.SV.W.0073.000000T0000Z-050630T0630Z/ WAUSHARA WI- 102 AM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR WAUSHARA COUNTY... AT 1257 AM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LEADING EDGE OF THE STORM WAS LOCATED NEAR SPRING LAKE...OR ABOUT 8 MILES SOUTHEAST OF WAUTOMA...MOVING EAST AT 65 MPH. THE STORM WILL CONTINUE TO MOVE ACROSS EASTERN WAUSHARA COUNTY. LAT...LON 4424 8960 4398 8960 4397 8891 4424 8891 $$
000 WWUS53 KGRB 300622 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 121 AM CDT THU JUN 30 2005 WIC137-300631- /O.CAN.KGRB.SV.W.0073.000000T0000Z-050630T0630Z/ WAUSHARA WI- 121 AM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4424 8960 4398 8960 4397 8891 4424 8891 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:15 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 8:15 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CDT WED JUN 29 2005 .UPDATE...00Z RAOB FM GRB SHOWED VERY LIMITED INSTABILITY. THE SOUNDINGS FM MPX AND DVN SHOWED A VERY UNSTABLE AIR MASS...BUT WITH ENOUGH CONVECTIVE INHIBITION TO LIMIT DEVELOPMENT. THE MAIN DIFFERENCE WAS IN THE LOW-LEVEL TEMPS/DWPTS...WITH SELY FLOW OFF LAKE MICHIGAN KEEPING ERN WI MORE STABLE. SFC ANALYSIS SUGGESTED THAT AIR MASS OVER THE WRN PART OF THE FCST AREA WAS PROBABLY MORE SIMILAR TO THAT ON THE MPX RAOB THAN THE GRB RAOB. SO...SUFFICIENT INSTABILITY FOR SVR WX PROBABLY EXISTS OVER AT LEAST THE WRN 1/2 OF THE FCST AREA. DURING THE PAST HR...CONVECTION WAS BEGINNING TO GET GOING OVER NW WI... NR WHERE THE RUC INDICATED 45-50 KT LLJ PRODUCING ISENT LIFT NR THE EDGE OF THE CAP. EXPECT THE NEW ACTIVITY OVER NW WI TO CONT TO DEVELOP AND PROBABLY MERGE WITH THE MAIN LINE HEADING IN FM THE W. STILL LOOKS LIKE THE MAIN LINE WL REACH N-C WI JUST BEFORE OR ARND MIDNIGHT. SVR THREAT ACRS THE REST OF THE FCST AREA WL DEPEND ON HOW MORE SCT STORMS OVER SRN MN/IA EVOLVE. IF THAT CONVECTION CAN ORGANIZE INTO A SOLID LINE...THE RISK OF DAMAGING WINDS WL INCR GREATLY AS THE LINE CROSSES THE AREA WHILE 60-70 KT MID-LVL SPEED MAX ORIENTED NEARLY PERPENDICULAR TO THE LINE DRIVES NEWD ACRS THE FCST AREA AFTER MIDNIGHT. GOING FCST IN PRETTY GOOD SHAPE. WL CLEAN UP AND ADJUST THE TIMING OF THINGS A BIT LATER IN THE EVENING. HOPEFULLY THE EVOLUTION OF THE SITN WL BE CLEARER BY THAT TIME. JS .PREV DISCUSSION...THE COMPLETE DISCUSSION FROM THE 400 PM FCST FOLLOWS. .SHORT TERM...TONIGHT AND THU. FCST FOCUS IN SHORT TERM ON SEVERE WEATHER POTENTIAL. LATEST SFC ANALYSIS INDICATES WRMFNT MOVG N THRU N IL AND NE IA. AMS OVR MUCH OF CNTRL AND NE WI VERY STABLE DUE TO CANADIAN AIR THAT MOVD INTO REGION BEHIND SECONDARY CDFNT LAST NIGHT (EARLY AFTN CINS WERE OVER 250 J/KG). QUITE UNSTABLE S OF FNT...WITH SBCAPES EXCEEDING 3000 J/KG IN SW WI...BUT STILL CAPPED IN THAT AREA PER MID-DAY TAMDAR SOUNDINGS. WEAKER CAP S OF CHICAGO WHERE TSTMS DID DVLP. WRMFNT WL CONT TO EDGE N THIS EVE AS LOW PRES MOVS TWD LK WINNEPEG. STILL XPCTG CELLULAR CONVECTION TO DEVLP W OF AREA DURG THE AFTN...AND BECOME LINEAR IN MODE AS SOME SORT OF MCS TAKES SHAPE AND MOVS ACRS FCST AREA. LINGERING PCPN ALONG FNT EARLY THU AM BEFORE DRIER AIR MOVS IN. HIGHS SHOULD GENEROUSLY RECOVER IN THE SE HALF OF FCST AREA BEFORE COOL UPPER TROUGH MOVS ACRS THU NIGHT. .LONG TERM...THU NGT THRU NXT WED. MAIN FCST CHALLENGE COMES NXT WEEK WITH POSITIONING OF A FNTL BNDRY WHICH MAY OR MAY NOT GENERATE PCPN. STARTING THU NGT...NEARLY VERTICALLY STACKED SYSTEM PROGGED TO MOV INTO SRN ONTARIO. ONE LAST SHRTWV EXPECTED TO ROTATE AROUND THE DEPARTING UPR LOW AND MOV ACROSS NRN WI. EVEN THO BEST MSTR/DYNAMICS ALREADY PEELING AWAY AT THIS TIME..WL LEAVE A CHC OF SHWRS ACROSS THE NORTH. A GOOD PUSH OF CAA WL SEND TEMPS DOWN INTO THE 50S FOR MIN TEMPS. A WEAK AREA OF HI PRES TO THEN BEGIN BUILDING INTO THE WRN GREAT LKS ON FRI. CLDS AND WNDS WL BE ON THE DECREASE AS DRIER AIR OVERSPREADS NE WI AND THE PRES GRAD RELAXES. TEMPS WL BE BLO NORMAL WITH 8H TEMPS ONLY IN THE +6 TO +10C RANGE. NAM GUID APRS TOO COOL AND PREFER THE WARMER NGM/GFS. THE CENTER OF THE HI PRES TO PASS TO OUR SOUTH FRI NGT. LGT WNDS AND MOSTLY CLR/PARTLY CLDY SKIES WL LEAD TO A COOL NGT ACROSS NE WI. GUID TEMPS APR REASONABLE WITH 40S NORTH AND 50S SOUTH. HEADED INTO THE EXTENDED...MEAN FLOW TO REMAIN MORE OR LESS ZONAL THRU THE MIDDLE OF NXT WEEK WITH A COUPLE OF SHRTWV TROFS MOVG THRU THIS FLOW. ONE SUCH SHRWTV TROF FCST TO AFFECT THE WRN GREAT LKS RGN DURING THE SUN-MON TIME FRAME. TEMPS SHOULD BE AT OR SLIGHTLY ABV NORMAL DURING THIS PERIOD. THE WEAK AREA OF HI PRES WL CONT TO MOV ACROSS THE RGN ON SAT PROVIDING FOR A GOOD AMT OF SUNSHINE AND WARMING TEMPS AS WNDS BACK TO THE SW. ANTICIPATE MOST MAX TEMPS TO RESIDE IN THE 75 TO 80 DEG RANGE. RETURN FLOW SETS UP SAT NGT AS HI PRES RETREATS TOWARD THE EAST COAST. THERE SHOULD BE A WRMFNT LIFTING NORTH DURING THE NGT...BUT DEPTH OF MSTR IN QSTN. MDLS ALSO HINT THAT A SHRTWV TO BE MOVG THRU THE MIDWEST. BEST CHC OF SEEING ANY PCPN SAT NGT SHOULD BE OVR WRN SECTIONS OF THE FCST AREA. BY SUNDAY...WRMFNT EXPECTED TO BE TO OUR NORTH AS A CDFNT MOVS INTO THE UPR MIDWEST. BEST DYNAMICS/INSTABILITY TO BE LOCATED NEAR THE CDFNT BUT WITH ATM OVR NE WI TO BE WARMING AND BECOMING UNSTABLE AS WELL...CANNOT RULE OF SOME TSTMS POPPING UP. THE CDFNT TO PUSH INTO THE WRN GREAT LKS SUNDAY NGT SO SHWRS AND TSTMS ARE A GOOD BET. WL HAVE TO WATCH FOR POTENTIALLY SVR WEATHER AS DYNAMICS PRETTY IMPRESSIVE. FNT TO CLR ERN WI MON MORNING SO NEED TO KEEP CHC POPS GOING INTO THE AFTERNOON HRS. ANOTHER AREA OF WEAK HI PRES TO BUILD INTO THE RGN MON NGT INTO TUE AS CDFNT GRINDS TO A HALT OVR THE SRN GREAT LKS. GFS APRS TO DRIVE FNT TOO FAR SOUTH CONSIDERING THE LACK OF NORTHERLY WNDS TO HELP PUSH FNT SWD. PREFER THE ECMWF LOCATION WITH THE FNT HANGING UP ACROSS EXTREME NRN IL ON TUE. WL KEEP SLIM POPS GOING PER GOING FCST OVR SRN SECTIONS OF THE FCST AREA. AS NXT SYSTEM REACHES THE PLAINS NXT WED...STALLED FNT FCST TO START LIFTING BACK AS A WRMFNT. PREFER TO KEEP SML CHC POPS GOING ACROSS SRN SECTIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 29, 11:45 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT WED JUN 29 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS TODAY...THEN TRACK TO NORTHERN MINNESOTA TONIGHT. THIS WEATHER SYSTEM WILL PROVIDE THE INGREDIENTS NECESSARY FOR A SEVERE WEATHER OUTBREAK ACROSS THE UPPER MISSISSIPPI VALLEY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MINNESOTA...NORTHERN IOWA...AND WESTERN WISCONSIN. THE INITIAL STORMS THAT DEVELOP WILL POSE THE RISK OF DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE THUNDERSTORMS ARE FORECAST TO ORGANIZE INTO A LINE AS THEY PUSH EAST INTO CENTRAL WISCONSIN DURING THE EVENING. AS THE STORMS BECOME MORE NUMEROUS...THE MAIN RISK WILL TRANSITION TO PRIMARILY DAMAGING WINDS. THE THUNDERSTORMS ARE FORECAST TO QUICKLY MOVE ACROSS THE REST OF THE AREA DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. IT APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE LATER THIS EVENING INTO EARLY THURSDAY MORNING. LMZ521-522-541>543-564-301000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT INTO WEDNESDAY NIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY AFTER MIDNIGHT FOR THE BAY OF GREEN BAY AND THE COASTAL WATERS OF LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN. GUSTY WINDS WILL BE THE PRIMARY THREAT AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY THROUGH NEXT TUESDAY. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:26 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.